Alert archive / Indiana / River Flood Watches in 2017

River Flood Watch 4, NWS Northern Indiana

March 20, 2017Wells County, Indiana

NWS Northern Indiana issued this river flood watch at Mar 20, 2017, 10:20 AM EDT for Wells County, Indiana. It took effect at Mar 22, 2017, 12:00 PM EDT. It was in force for 55 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2017, 10:20 AM EDT (14:20 UTC)
In effect from
Mar 22, 2017, 12:00 PM EDT
Expired
Mar 24, 2017, 6:48 PM EDT
In force
55 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

County Wells County, IN

The radar

The Northern Indiana radar (KIWX), 81 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Bluffton (BLFI3). The gauge peaked at 7.09 ft at Mar 21, 2017, 5:00 PM EDT.

actionminormoderate5101503/2003/2103/2203/2303/2403/25
Action stage
7 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03323000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood watch went out at Mar 20, 6:04 AM EDT, 4 hours 16 minutes earlier.

Area forecast discussion, Mar 20, 6:04 AM EDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
604 AM EDT Mon Mar 20 2017

.SYNOPSIS...
Issued at 356 AM EDT Mon Mar 20 2017

Scattered showers and thunderstorms can be expected early this
morning as an upper level disturbance moves over the area. Hail is
possible with any of the storms. Hail is also possible as more
widespread showers and storms move across the area this afternoon.
It will turn colder midweek with highs on Wednesday only in the
middle to upper 30s. A warmup is expected by Friday with
temperatures climbing into the 60s but rain chances return for
late week and the weekend with this warmup.

&&

.SHORT TERM...(Today and Tonight)
Issued at 351 AM EDT Mon Mar 20 2017

A couple of upper level disturbances will move across the forecast
area today. Given the elevated nature of the convection with the
colder layer below the inversion and given the arrival of an
elevated mixed layer with steep mid level lapse rates, storms with
hail are favorable today. Hail size up to an inch appear likely
today; both early this morning with the initial short wave, but also
this afternoon with the second short wave. Hail sizes above 1 inch
are also possible. This second system should move through this
evening with the hail potential diminishing rapidly this evening.

&&

.LONG TERM...(Tuesday through Sunday)
Issued at 351 AM EDT Mon Mar 20 2017

The Tuesday system is expected to track farther south than earlier
expected, so have greatly limited rain chances over southern areas.
Otherwise, a large Canadian high pressure area will build into the
Great Lakes region Wednesday and bring much colder air to the
area. Highs Wednesday will only be in the 30s to around 40 with
lows Tuesday and Wednesday nights falling to around 20. Chances
for rain will increase with the next system Thursday night into
Saturday. Heavy rain is possible with this late week system,
although wintry weather is not expected.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 604 AM EDT Mon Mar 20 2017

Local instability max aloft has about run its course for this
morning with leftovers in waa wing east of MCV over cntrl IL
steering sewd through cntrl IN/sw OH near term. However secondary
low level theta-e surge expected this aftn ahead of upper trough and
with swd intrusion of whats left of mixed layer plume aloft vigorous
convection again expected to fire. While near term CAMS guidance
trends have shifted south somewhat dynamical pattern aloft remains
and will hold with prior fcst. Otherwise post frontal cold advection
underneath subsidence inversion aloft will lock in mvfr cigs late
this aftn through evening with drier air and eroding cigs late
tonight.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 20, 5:57 AM EDT, 4 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
557 AM EDT Mon Mar 20 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-211000-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
557 AM EDT Mon Mar 20 2017 /457 AM CDT Mon Mar 20 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

Thunderstorms are possible today and early this evening and may be
accompanied by hail up to an inch in diameter.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time, but spotter reports
of hail or other hazards are appreciated.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-211000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
557 AM EDT Mon Mar 20 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

Thunderstorms with small hail are possible today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Small craft advisory conditions are possible Tuesday night.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 3:06 AM EDTSpecial Weather StatementIWXSaint Joseph39 min
Mar 20, 3:14 AM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph46 min
Mar 20, 3:42 AM EDTSpecial Weather StatementIWXElkhart33 min
Mar 20, 3:58 AM EDTSpecial Weather StatementIWXKosciusko47 min
Mar 20, 9:03 AM EDTAreal Flood AdvisoryIWXAdams, Blackford, Grant, Jay, Wells3 hr
Mar 20, 10:15 AM EDTRiver Flood WarningIWXCass, Kosciusko, Miami, Wabash, Whitley52 hr
Mar 20, 10:20 AM EDTRiver Flood WatchIWXAdams, Wells4 days
Mar 20, 6:14 PM EDTSpecial Weather StatementIWXJay31 min

Nearby

River Flood Watches in Indiana, 2017Every river flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.